MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BOOST RESTERILIZABLE GEL SIZER; SIZER, MAMMARY, BREAST IMPLANT VOLUME

MENTOR TEXAS MENTOR MEMORYGEL BOOST RESTERILIZABLE GEL SIZER; SIZER, MAMMARY, BREAST IMPLANT VOLUME
Model Number RSZHPB325S
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: n/a.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a mentor memorygel boost resterilizable gel sizer was identified to have black dots prior to use.No adverse event or patient consequence was reported.
 
Additional Manufacturer Narrative
On november 30, 2022, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak testing of the returned device, and material evaluation.Visual analysis of the returned device determined that particles were found embedded in the gel.The size of particle a was 0.0005 cm² (0.05 mm²), the size of particle b was 0.0005 cm² (0.05 mm²), and the size of particle c was 0.003 cm² (0.30 mm²).In addition, the implant was received without its sealed thermoform, and bubbles were observed within the gel measuring approximately 0.9 cm x 0.6 cm and 0.4 cm x 0.2 cm, within specification.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected during the analysis.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Additional investigation was performed to identify the chemical composition of the foreign matters.The investigation concluded that particles a and b (0.05 mm² and 0.05 mm²) revealed that foreign material particles exhibited the infrared spectrum for biological/based material, with residues from breast implant (pdms).In the other hands, particle c (0.30 mm²) exhibited the composition of a siloxane base material.However, the source of origin for the particles analyzed remains unknown.The identification and characterization of the foreign material observed were compared to an existing toxicology report.The assessment concluded that the identified material, will not alter the biocompatibility profile of the finished product.Based on the information currently available, a product issue was identified during the investigation of the sample received.This product issue will be addressed through mentor¿s quality system.The mentor microbiology department provided the sterility assurance records of the device.The lot met all the sterilization parameters required to provide sterility assurance prior to release for distribution.According with the manufacturer's investigation, all three particles were measured to be within mentor's specifications of acceptable particles in the shell.

Brand Name
MENTOR MEMORYGEL BOOST RESTERILIZABLE GEL SIZER
Common Device Name
SIZER, MAMMARY, BREAST IMPLANT VOLUME
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key15632762
Report Number1645337-2022-12557
Device Sequence Number8008089
Product Code MRD
UDI-Device Identifier10081317030666
UDI-Public10081317030666
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062421
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRSZHPB325S
Device Catalogue NumberRSZHPB325S
Device Lot Number9713829
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown